Heavy Snow, Cass
- When
- February 1, 12:00 AM CST to 6:00 AM CST
- Where
- Cass forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.974, -90.247 (the zone’s center; the record gives no point)
A major winter storm lifted from the southern plains into the Ohio Valley from January 31st into February 1st. This storm produced heavy snow, at least 6 inches, across much of central Illinois.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
A major winter storm lifted from the southern plains into the Ohio Valley from January 31st into February 1st. This storm produced heavy snow, at least 6 inches, across much of central Illinois. The accumulating snow began during the afternoon hours of the 31st and ended during the morning hours of the 1st. The heaviest band of snow extended from Springfield, to Decatur, to Rantoul, where 9 to 12 inches of snow fell. The maximum snowfall amount was 12.9 inches in Springfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jan 31, 11:44 PM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1144 PM CST THU JAN 31 2008 .DISCUSSION... ISSUED 850 PM CST THU JAN 31 2008 THERE HAVE BEEN A FEW MORE SLOW PERIODS IN THE SNOW THIS EVENING THAN EXPECTED...BUT SNOW TOTALS UP TO 4 INCHES HAVE STILL COME IN...WHICH IS STILL IN THE BALLPARK FOR THE WARNING SCENARIO. SOME AREAS WERE DOWN NEAR 2...FROM BMI TO CMI AND SOUTH TO EFFINGHAM AND OLNEY AREAS. HOWEVER...THE NEXT BAND OF HEAVY SNOW IS DEVELOPING FROM TAYLORVILLE TO DEC TO CMI AROUND 815 PM. THIS BAND WAS WELL DEPICTED IN PREVIOUS MODEL RUNS AS OUR CHANCE FOR CSI ENHANCED SNOW. SO THE SNOW TOTALS SHOULD CLIMB RAPIDLY OVER THE NEXT 2 TO 4 HOURS IN OUR WARNING AREA. SNOWFALL RATES OVER ONE INCH PER HOUR ARE LIKELY IN THE MAIN PORTION OF THE BAND. THE SURFACE LOW HAS MOVED TO WESTERN TENNESSEE...AND IT SHOULD CONTINUE TO LIFT TOWARD SOUTHEASTERN INDIANA BY 6 AM FRIDAY...AND NE OHIO BY NOON FRIDAY. THIS TRACK WILL KEEP SNOW GOING THROUGH FRIDAY MORNING. WILL NOT MAKE ANY MAJOR CHANGES TO THE GOING SNOWFALL FORECAST. WE MAY NOT SEE ANY ONE FOOT TOTALS...BUT WE MAY SEE SOME LOCALIZED 10 INCH REPORTS. WIDESPREAD 6 TO 8 INCHES IS STILL LIKELY IN MOST OF THE WARNING AREA. NO ZONE UPDATE WILL BE ISSUED. SHIMON && .AVIATION... ISSUED 1144 PM CST THU JAN 31 2008...FOR THE 06Z TAFS THE HEAVIEST SNOW WILL CONTINUE THROUGH 09Z AT ALL TAF SITES...WITH DEC AND CMI HAVING VLIFR VIS AND CIGS LINGER THROUGH 11Z OR SO. CIGS AND VIS SHOULD CLIMB TO MVFR IN THE MORNING...WITH SNOW TAPERING OFF IN ALL AREAS BY 18Z. CIGS SHOULD BECOME VFR SHORTLY AFTER NOON EVERYWHERE. SHIMON && .PREV DISCUSSION... ISSUED 230 PM CST THU JAN 31 2008 SHORT TERM...TONIGHT THROUGH SUNDAY... CENTER OF WINTER STORM IS JUST NOW ENTERING SOUTHWESTERN ARKANSAS AND SO FAR IS ON COURSE. SNOW HAS BEGUN TO REACH THE GROUND PRETTY MUCH AREA-WIDE...SO WILL ISSUE THE WINTER WEATHER MESSAGE AT 3PM TO START ALL OF THE HEADLINES AT THAT TIME INSTEAD OF WAITING FOR 6 PM. IT NOW APPEARS THAT SCOTT AND MORGAN COUNTIES ARE ON THE LINE TO POSSIBLY GET 6 INCHES OF SNOW... SO WILL INCLUDE THOSE 2 COUNTIES IN THE WINTER STORM WARNING. MAIN THREATS CONTINUE TO BE HEAVY SNOW AND BLOWING SNOW. SOME SLEET MAY BRIEFLY BE POSSIBLE OVER THE EXTREME SOUTHEAST...BUT THIS WILL NOT HAVE AN ADDITIONAL SIGNIFICANT IMPACT. THE 12Z GFS MODEL HAS BACKED OFF ON ITS SNOW TOTALS A LITTLE...BUT THE NAM STILL INDICATES AN 8 TO 10 INCH STRIPE /AND ISOLATED 12 IN/ FROM SHELBYVILLE TO DANVILLE. BELIEVE THAT THE NAM WILL BE CLOSER TO REALITY DUE TO ITS SUPERIOR CONVECTIVE PARAMETERIZATION SCHEME...AND IT LOOKS LIKE CONDITIONAL SYMMETRIC INSTABILITY WILL PLAY A ROLE IN LOCALLY ENHANCING SNOW RATES WITHIN THE HEAVY SNOW BAND. BOTTOM LINE...NO SIGNIFICANT CHANGES REQUIRED IN THE FORECAST SNOW AMOUNTS AT THIS TIME. WINDS ARE ALREADY SUSTAINED IN THE 10 TO 15 KT RANGE...AND THE GRADIENT WILL INCREASE AS THE SURFACE LOW TRACKS JUST EAST OF MEMPHIS AT MIDNIGHT...THEN TO THE OHIO RIVER IN SOUTHEAST INDIANA BY 12Z. THEREFORE STILL EXPECT LOTS OF TRAVEL PROBLEMS IN BLOWING/DRIFTING SNOW. THE SNOW AND WINDS SHOULD RELAX TOWARD MIDDAY FRIDAY AS THE LOW PRESSURE EXITS THE AREA. WILL CARRY SOME CHANCE/SLIGHT CHANCE OF LIGHT SNOW OR FLURRIES FRIDAY AFTERNOON...BUT MOST OF THE ACCUMULATIONS SHOULD BE DONE BY THEN. FRIDAY NIGHT THROUGH SUNDAY MORNING WILL THEN BE MAINLY DRY AS HIGH PRESSURE MOVES THROUGH THE MIDWEST. HAVE UNDERCUT MOS GUIDANCE TEMPERATURES QUITE A BIT FOR HIGHS SATURDAY IN ANTICIPATION OF A DECENT SNOW COVER. BY SUNDAY AFTERNOON...LOW LEVEL FLOW WILL RETURN TO SOUTHERLY ON THE BACKSIDE OF THE SURFACE HIGH. AT THAT TIME...THE NEXT STORM SYSTEM WILL BE DEVELOPING ACROSS THE WESTERN PLAINS...WITH LOW PRESSURE DEVELOPING OVER KANSAS AND ITS ATTENDING WARM FRONT STRETCHING INTO SOUTHERN ILLINOIS BY 12Z MONDAY. PRECIPITATION WITH THIS SYSTEM COULD START AS EARLY AS SUNDAY AFTERNOON. ALTHOUGH TEMPERATURES SHOULD BE STEADY OR SLOWLY RISING SUNDAY EVENING...THERE MIGHT BE A PERIOD OF FREEZING RAIN AT THE ONSET OVER THE NORTHERN PORTIONS OF THE AREA BEFORE SURFACE TEMPERATURES RISE ABOVE FREEZING AROUND MIDNIGHT. OTHERWISE EXPECT MAINLY RAIN SUNDAY NIGHT. LONG TERM...MONDAY THROUGH THURSDAY... THE PLAINS LOW PRESSURE SYSTEM WILL MOVE NORTHEAST INT WESTERN WISCONSIN BY SUNSET MONDAY...WHICH WILL KEEP ILLINOIS ON THE WARM SIDE OF THE STORM. ITS COLD FRONT WILL BE SWEEPING THROUGH THE MIDWEST MONDAY NIGHT AND EARLY TUESDAY...ACCOMPANIED BY RAIN AND POSSIBLY SOME THUNDERSTORMS. WILL HAVE LIKELY POPS MONDAY AND MONDAY NIGHT...AND THE POTENTIAL WILL EXIST FOR HEAVY RAINFALL AMOUNTS ALONG THE FRONT. WHEN COMBINED WITH SNOW MELT...THE HEAVY RAIN MAY LEAD TO ANOTHER ROUND OF RIVER FLOODING CONDITIONS FOR MIDWEEK. ANOTHER SHOT OF COLD AIR WILL FOLLOW THE COLD FRONT WITH RAIN CHANGING TO LIGHT SNOW BEFORE ENDING TUESDAY NIGHT. AT THIS POINT THE FORECAST MODELS BEGIN TO DIVERGE...BUT WEDNESDAY AND THURSDAY LOOK MAINLY DRY FOR NOW. 04 && .ILX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 12 PM CST FRIDAY FOR ILZ038-042>046- 049>057-061>063-066>068-071>073. WINTER WEATHER ADVISORY UNTIL 12 PM CST FRIDAY FOR ILZ027>031- 036-037-040-041-047-048. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 304 PM CST THU JAN 31 2008 ILZ027>031-036-037-040-041-047-048-011200- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-PEORIA-SCHUYLER-STARK- TAZEWELL-WOODFORD- 304 PM CST THU JAN 31 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM CST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A WINTER STORM IS EXPECTED TO TRACK ACROSS THE OHIO VALLEY LATER TONIGHT INTO FRIDAY MORNING. CURRENT INDICATIONS SUGGEST LIGHT SNOW WILL BE POSSIBLE ACROSS OUR LATE THIS AFTERNOON OR EARLY THIS EVENING WITH THE SNOW PICKING UP IN INTENSITY OVERNIGHT. ACCUMULATIONS OF 3 TO 6 INCHES WILL BE POSSIBLE BY LATE TONIGHT OR FRIDAY MORNING. AS THE STORM PULLS AWAY FRIDAY MORNING...GUSTY NORTHWEST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW COMPOUNDING ALREADY DIFFICULT DRIVING CONDITIONS. THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD STAGE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEATHER DISTURBANCE MAY BRING A PERIOD OF RAIN OR FREEZING RAIN TO PARTS OF CENTRAL ILLINOIS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH REPORTS OF SNOW ACCUMULATIONS WOULD BE APPRECIATED. ILZ049-050-011200- MORGAN-SCOTT- 304 PM CST THU JAN 31 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 12 PM CST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A WINTER STORM IS EXPECTED TO TRACK ACROSS THE OHIO VALLEY LATER TONIGHT INTO FRIDAY MORNING. CURRENT INDICATIONS SUGGEST LIGHT SNOW WILL BE POSSIBLE ACROSS OUR LATER THIS AFTERNOON WITH THE SNOW PICKING UP IN INTENSITY OVERNIGHT. ACCUMULATIONS OF 3 TO 6 INCHES WILL BE POSSIBLE BY LATE TONIGHT OR FRIDAY MORNING. AS THE STORM PULLS AWAY FRIDAY MORNING...GUSTY NORTHWEST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW COMPOUNDING ALREADY DIFFICULT DRIVING CONDITIONS. THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD STAGE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEATHER DISTURBANCE MAY BRING A PERIOD OF RAIN OR FREEZING RAIN TO PARTS OF CENTRAL ILLINOIS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH REPORTS OF SNOW ACCUMULATIONS WOULD BE APPRECIATED. ILZ038-042>046-051>053-011200- CHAMPAIGN-CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-PIATT-SANGAMON- VERMILION- 304 PM CST THU JAN 31 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 12 PM CST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A WINTER STORM IS EXPECTED TO TRACK INTO SOUTHERN INDIANA FRIDAY MORNING. CURRENT INDICATIONS SUGGEST SNOW WILL DEVELOP OVER THE AREA LATER THIS AFTERNOON AND CONTINUE INTO FRIDAY MORNING. THERE IS THE POTENTIAL FOR SNOW ACCUMULATIONS OF 6 TO 10 INCHES...WITH LOCAL AMOUNTS UP TO A FOOT POSSIBLE ALONG THE INTERSTATE 57 CORRIDOR. AS THE STORM PULLS AWAY FROM THE AREA FRIDAY MORNING...GUSTY NORTHWEST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW COMPOUNDING THE ALREADY DIFFICULT DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEATHER DISTURBANCE MAY BRING A PERIOD OF RAIN OR FREEZING RAIN TO PARTS OF CENTRAL AND EAST CENTRAL ILLINOIS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH REPORTS OF SNOW ACCUMULATIONS ACROSS THE AREA WOULD BE APPRECIATED. ILZ054>057-061>063-066>068-071>073-011200- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 304 PM CST THU JAN 31 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 12 PM CST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A WINTER STORM IS EXPECTED TO TRACK INTO SOUTHERN INDIANA FRIDAY MORNING. CURRENT INDICATIONS SUGGEST SNOW WILL DEVELOP OVER THE AREA THIS AFTERNOON AND CONTINUE INTO FRIDAY MORNING. THERE IS THE POTENTIAL FOR SNOW ACCUMULATIONS OF 6 TO 10 INCHES BY FRIDAY MORNING...WITH LOCAL AMOUNTS UP TO 1 FOOT POSSIBLE. AS THE STORM PULLS AWAY FROM THE AREA FRIDAY MORNING...GUSTY NORTHWEST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW COMPOUNDING THE ALREADY DIFFICULT DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH SNOWFALL REPORTS FROM OUR SPOTTERS WOULD BE APPRECIATED. HJS
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1035 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM SNOW CANTON 40.56N 90.04W
01/31/2008 M1.5 INCH FULTON IL MESONET
FROM SWOP OBSERVER.
0420 PM SNOW WATSON 39.03N 88.57W
01/31/2008 M1.5 INCH EFFINGHAM IL MESONET
FROM SWOP OBSERVER.
0429 PM SNOW LINCOLN 40.15N 89.37W
01/31/2008 M1.4 INCH LOGAN IL OFFICIAL NWS OBS
0429 PM SNOW DECATUR 39.85N 88.93W
01/31/2008 M2.0 INCH MACON IL MESONET
FROM SWOP OBSERVER.
0430 PM SNOW SPRINGFIELD 39.78N 89.64W
01/31/2008 M2.0 INCH SANGAMON IL MESONET
SWOP OBSERVER IN THE SOUTHWEST SIDE OF SPRINGFIELD, IN
THE VILLAGE OF JEROME.
0430 PM SNOW SPRINGFIELD 39.78N 89.64W
01/31/2008 M2.5 INCH SANGAMON IL NWS EMPLOYEE
NORTH SIDE OF SPRINGFIELD.
0450 PM SNOW AVON 40.66N 90.44W
01/31/2008 M2.0 INCH FULTON IL CO-OP OBSERVER
0500 PM SNOW 4 E MONTROSE 39.17N 88.30W
01/31/2008 M2.0 INCH JASPER IL MESONET
COCORAHS OBSERVER.
0505 PM SNOW DECATUR 39.85N 88.93W
01/31/2008 M2.2 INCH MACON IL MESONET
SWOP OBSERVER.
0530 PM SNOW PEORIA 40.74N 89.61W
01/31/2008 M1.0 INCH PEORIA IL OFFICIAL NWS OBS
0540 PM SNOW BROOKLYN 40.23N 90.77W
01/31/2008 M4.0 INCH SCHUYLER IL MESONET
SWOP OBSERVER.
0550 PM SNOW LINCOLN 40.15N 89.37W
01/31/2008 M2.2 INCH LOGAN IL MESONET
SWOP OBSERVER. NWS EMPLOYEE.
0550 PM SNOW FLORA 38.67N 88.48W
01/31/2008 M2.0 INCH CLAY IL CO-OP OBSERVER
0550 PM SNOW PETERSBURG 40.01N 89.85W
01/31/2008 M2.0 INCH MENARD IL MESONET
SWOP OBSERVER
0555 PM SNOW LINCOLN 40.15N 89.37W
01/31/2008 M2.0 INCH LOGAN IL OFFICIAL NWS OBS
MEASURED AT THE NWS OFFICE.
0608 PM SNOW CHATHAM 39.67N 89.70W
01/31/2008 M3.0 INCH SANGAMON IL MESONET
SWOP OBSERVER.
0608 PM SNOW SPRINGFIELD 39.78N 89.64W
01/31/2008 M1.8 INCH SANGAMON IL OFFICIAL NWS OBS
OFFICIAL SPRINGFIELD OBSERVATION
0618 PM SNOW 4 NE BLOOMINGTON 40.52N 88.92W
01/31/2008 M1.2 INCH MCLEAN IL NWS EMPLOYEE
0641 PM SNOW DECATUR 39.85N 88.93W
01/31/2008 M3.2 INCH MACON IL MESONET
SWOP OBSERVER.
0655 PM SNOW WINDSOR 39.44N 88.60W
01/31/2008 M2.0 INCH SHELBY IL CO-OP OBSERVER
0655 PM SNOW SHELBYVILLE 39.41N 88.80W
01/31/2008 M3.0 INCH SHELBY IL MESONET
SWOP OBSERVER.
0657 PM SNOW TUSCOLA 39.80N 88.28W
01/31/2008 M2.0 INCH DOUGLAS IL MESONET
SWOP OBSERVER.
0739 PM SNOW 8 E PETERSBURG 40.01N 89.70W
01/31/2008 M2.2 INCH MENARD IL MESONET
SWOP OBSERVER. JUNCTION OF ROUTES 29 AND 123.
0744 PM SNOW CANTON 40.56N 90.04W
01/31/2008 M1.9 INCH FULTON IL MESONET
SWOP OBSERVER.
0800 PM SNOW FORSYTH 39.92N 88.96W
01/31/2008 M3.0 INCH MACON IL MESONET
SWOP OBSERVER.
0800 PM SNOW BEARDSTOWN 40.01N 90.43W
01/31/2008 E2.0 INCH CASS IL DEPT OF HIGHWAYS
ROAD CREW REPORT.
0800 PM SNOW CHAMPAIGN 40.11N 88.26W
01/31/2008 M2.0 INCH CHAMPAIGN IL BROADCAST MEDIA
0800 PM SNOW SHERMAN 39.89N 89.61W
01/31/2008 M3.0 INCH SANGAMON IL NWS EMPLOYEE
0800 PM SNOW 4 SW SPRINGFIELD 39.74N 89.70W
01/31/2008 M3.5 INCH SANGAMON IL MESONET
SWOP OBSERVER IN JEROME.
0803 PM SNOW DECATUR 39.85N 88.93W
01/31/2008 M3.6 INCH MACON IL MESONET
SWOP OBSERVER.
0803 PM SNOW 4 NE BLOOMINGTON 40.52N 88.92W
01/31/2008 M2.1 INCH MCLEAN IL NWS EMPLOYEE
0815 PM SNOW MORTON 40.61N 89.47W
01/31/2008 M1.6 INCH TAZEWELL IL NWS EMPLOYEE
0818 PM SNOW RANTOUL 40.30N 88.16W
01/31/2008 M2.4 INCH CHAMPAIGN IL MESONET
SWOP OBSERVER.
0830 PM SNOW 4 NW MANITO 40.46N 89.83W
01/31/2008 M2.3 INCH TAZEWELL IL EMERGENCY MNGR
IN THE AREA OF SPRING LAKE. FROM EMERGENCY MANAGER.
0832 PM SNOW EFFINGHAM 39.12N 88.55W
01/31/2008 M2.6 INCH EFFINGHAM IL MESONET
SWOP OBSERVER.
0833 PM SNOW ROME 40.88N 89.51W
01/31/2008 M1.9 INCH PEORIA IL MESONET
SWOP OBSERVER.
0838 PM SNOW RIVERTON 39.85N 89.54W
01/31/2008 M2.5 INCH SANGAMON IL MESONET
SWOP OBSERVER.
0847 PM SNOW HENRY 41.11N 89.36W
01/31/2008 M1.1 INCH MARSHALL IL EMERGENCY MNGR
0859 PM SNOW DECATUR 39.85N 88.93W
01/31/2008 M4.2 INCH MACON IL MESONET
SWOP REPORT
0900 PM SNOW 2 N HOMER 40.06N 87.96W
01/31/2008 M1.5 INCH CHAMPAIGN IL MESONET
SWOP REPORT
0900 PM SNOW WINDSOR 39.44N 88.60W
01/31/2008 M4.0 INCH SHELBY IL CO-OP OBSERVER
0905 PM SNOW CLINTON 40.15N 88.96W
01/31/2008 M4.0 INCH DE WITT IL MESONET
SWOP REPORT
0915 PM SNOW FARMER CITY 40.24N 88.64W
01/31/2008 M3.0 INCH DE WITT IL MESONET
COCORAHS REPORT
0915 PM SNOW MOUNT PULASKI 40.01N 89.28W
01/31/2008 M3.0 INCH LOGAN IL CO-OP OBSERVER
0915 PM SNOW 4 SW SPRINGFIELD 39.74N 89.70W
01/31/2008 M4.0 INCH SANGAMON IL MESONET
0925 PM SNOW PEORIA 40.74N 89.61W
01/31/2008 M2.5 INCH PEORIA IL MESONET
SWOP REPORT
0930 PM SNOW OGDEN 40.12N 87.96W
01/31/2008 M1.6 INCH CHAMPAIGN IL MESONET
SWOP REPORT
0930 PM SNOW 2 E URBANA 40.11N 88.17W
01/31/2008 M1.6 INCH CHAMPAIGN IL MESONET
SWOP REPORT
0930 PM SNOW 1 E GALESBURG 40.95N 90.36W
01/31/2008 M3.2 INCH KNOX IL PUBLIC
0940 PM SNOW 2 NE CISCO 40.03N 88.70W
01/31/2008 M3.0 INCH PIATT IL MESONET
SWOP REPORT
0940 PM SNOW EFFINGHAM 39.12N 88.55W
01/31/2008 M3.0 INCH EFFINGHAM IL MESONET
SWOP REPORT
0945 PM SNOW 2 E NORMAL 40.52N 88.96W
01/31/2008 M2.7 INCH MCLEAN IL NWS EMPLOYEE
0950 PM SNOW EFFINGHAM 39.12N 88.55W
01/31/2008 M2.3 INCH EFFINGHAM IL MESONET
0955 PM SNOW 4 NE BLOOMINGTON 40.52N 88.92W
01/31/2008 M2.5 INCH MCLEAN IL NWS EMPLOYEE
0955 PM FREEZING RAIN CASEY 39.30N 87.99W
01/31/2008 U0.00 INCH CLARK IL LAW ENFORCEMENT
MODERATE FREEZING RAIN REPORTED
1007 PM SNOW DECATUR 39.85N 88.93W
01/31/2008 M5.3 INCH MACON IL MESONET
1014 PM SNOW HENRY 41.11N 89.36W
01/31/2008 M2.0 INCH MARSHALL IL EMERGENCY MNGR
1018 PM SNOW CLINTON 40.15N 88.96W
01/31/2008 M4.2 INCH DE WITT IL MESONET
SWOP REPORT
1020 PM SNOW PETERSBURG 40.01N 89.85W
01/31/2008 M3.4 INCH MENARD IL MESONET
SWOP REPORT
1020 PM SNOW URBANA 40.11N 88.21W
01/31/2008 M3.0 INCH CHAMPAIGN IL CO-OP OBSERVER
FROM STATE WATER SURVEY
1021 PM SNOW WATSON 39.03N 88.57W
01/31/2008 M3.3 INCH EFFINGHAM IL MESONET
SWOP REPORT
1030 PM SNOW 2 S CHESTNUT 40.04N 89.20W
01/31/2008 M3.8 INCH LOGAN IL MESONET
SWOP REPORT
&&
THE TOTALS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.
SNOW REPORTS LISTED BY AMOUNT...
INCHES LOCATION COUNTY TIME
------ ------------------- ----------- -------
5.3 DECATUR MACON 1007 PM
4.2 CLINTON DE WITT 1018 PM
4.0 4 SW SPRINGFIELD SANGAMON 0915 PM
4.0 WINDSOR SHELBY 0900 PM
4.0 BROOKLYN SCHUYLER 0540 PM
3.8 2 S CHESTNUT LOGAN 1030 PM
3.4 PETERSBURG MENARD 1020 PM
3.3 WATSON EFFINGHAM 1021 PM
3.2 1 E GALESBURG KNOX 0930 PM
3.0 URBANA CHAMPAIGN 1020 PM
3.0 EFFINGHAM EFFINGHAM 0940 PM
3.0 2 NE CISCO PIATT 0940 PM
3.0 MOUNT PULASKI LOGAN 0915 PM
3.0 FARMER CITY DE WITT 0915 PM
3.0 SHERMAN SANGAMON 0800 PM
3.0 FORSYTH MACON 0800 PM
3.0 SHELBYVILLE SHELBY 0655 PM
3.0 CHATHAM SANGAMON 0608 PM
2.7 2 E NORMAL MCLEAN 0945 PM
2.5 4 NE BLOOMINGTON MCLEAN 0955 PM
2.5 PEORIA PEORIA 0925 PM
2.5 RIVERTON SANGAMON 0838 PM
2.5 SPRINGFIELD SANGAMON 0430 PM
2.4 RANTOUL CHAMPAIGN 0818 PM
2.3 4 NW MANITO TAZEWELL 0830 PM
2.2 8 E PETERSBURG MENARD 0739 PM
2.2 LINCOLN LOGAN 0550 PM
2.0 HENRY MARSHALL 1014 PM
2.0 CHAMPAIGN CHAMPAIGN 0800 PM
2.0 BEARDSTOWN CASS 0800 PM
2.0 TUSCOLA DOUGLAS 0657 PM
2.0 FLORA CLAY 0550 PM
2.0 4 E MONTROSE JASPER 0500 PM
2.0 AVON FULTON 0450 PM
1.9 ROME PEORIA 0833 PM
1.9 CANTON FULTON 0744 PM
1.6 2 E URBANA CHAMPAIGN 0930 PM
1.6 OGDEN CHAMPAIGN 0930 PM
1.6 MORTON TAZEWELL 0815 PM
1.5 2 N HOMER CHAMPAIGN 0900 PM
SLEET AND FREEZING RAIN REPORTS LISTED BY AMOUNT...
INCHES LOCATION COUNTY TIME TYPE
------ ------------------- ----------- ------- -------------
0.00 CASEY CLARK 0955 PM FREEZING RAIN
SCHAFFERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1047 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW 4 SW SPRINGFIELD 39.74N 89.70W
01/31/2008 M4.8 INCH SANGAMON IL MESONET
SWOP REPORT
&&
SCHAFFERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1054 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM SNOW MONTICELLO 40.03N 88.57W
01/31/2008 M3.1 INCH PIATT IL MESONET
SWOP REPORT
&&
SCHAFFERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1139 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW 2 SW CHAMPAIGN 40.09N 88.29W
01/31/2008 M3.5 INCH CHAMPAIGN IL MESONET
COCORAHS REPORT
1115 PM SNOW 2 N HOMER 40.06N 87.96W
01/31/2008 M2.7 INCH CHAMPAIGN IL MESONET
COCORAHS REPORT
1125 PM SNOW 2 E CHAMPAIGN 40.11N 88.23W
01/31/2008 M3.0 INCH CHAMPAIGN IL MESONET
SWOP REPORT
1125 PM SNOW EFFINGHAM 39.12N 88.55W
01/31/2008 M3.7 INCH EFFINGHAM IL MESONET
SWOP REPORT
1130 PM SNOW 1 E GALESBURG 40.95N 90.36W
01/31/2008 M4.0 INCH KNOX IL PUBLIC
1130 PM SNOW PEORIA 40.74N 89.61W
01/31/2008 M3.3 INCH PEORIA IL OFFICIAL NWS OBS
OFFICIAL PEORIA TOTAL SO FAR
&&
SCHAFFERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1143 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM SNOW 4 SW SPRINGFIELD 39.74N 89.70W
01/31/2008 M5.4 INCH SANGAMON IL MESONET
SWOP REPORT
&&
SCHAFFERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1159 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM SNOW LINCOLN 40.15N 89.37W
01/31/2008 M4.7 INCH LOGAN IL OFFICIAL NWS OBS
&&
SCHAFFERThe national radar mosaic for the moment the first event began.
22 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78629, 78630, 78631, 78632, 78633, 78634, 78635, 78636, 78637, 78638, 78639, 78640, 78641, 78643, 78644, 78645, 78646, 78647, 78648, 78649, 78651, 78652.